MAUDE Adverse Event Report: ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Blood Loss (2597)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis.The data logs are not relevant to the failure mode, and were not gathered for analysis.There was damge noted on the 15fr portion of the pump, at the wound closure.The timing of when the damage occurred is unknown.The damage most likely contributed to the bleeding observed during the case support.The root cause of the bleeding is unable to be determined.The failure will be monitored and trended.(b)(4).
 
Event or Problem Description
A (b)(6) male was admitted with influenza.In his workup multivessel coronary artery disease was diagnosed.He was sent for bypass surgery with impella cp being utilized for hemodynamic support.After the bypass grafts were placed, and the patient was taken off-pump, the impella groin access site was seen to have pulsatile blood flow.Due to the blood loss, the impella was explanted, and the patient had a surgical intervention and repair of the torn common femoral artery.A new impella cp was placed for continued support at the left femoral artery, via a newly placed 6cm hemashield platinum graft, and his hemodynamic support continued until support was withdrawn at the request of the family.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED
22 cherry hill drive
danvers MA 01923
MDR Report Key7282770
Report Number1220648-2018-00005
Device Sequence Number1133483
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1299265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR